Thunderstorm Wind, Sullivan
- When
- June 5, 8:40 PM EST
- Where
- Sullivan County, Dushore
- Measured
- 50 kt (58 mph)
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.517, -76.417
Trees were reported down in Dushore.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jun 5, 8:16 PM EST, 24 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE
916 PM EDT WED JUN 5 2002
SEVERE THREAT HAS TURNED INTO MAINLY A HEAVY RAIN THREAT
OVERNIGHT... HAD TO EXPAND FLOOD WATCH INTO NORTHWEST AND NORTHERN
PORTIONS OF CWA (AS PER PREVIOUS THINKING EARLIER IN THE DAY) AS
AXIS OF PLUME OF HIGHEST PWS IS IN PLACE AHEAD OF SEVERAL WEAK
SHORTWAVES ROTATING THROUGH THE REGION TONIGHT. ALREADY SOME 2 TO 4
INCH RAINS OVER EXTREME WESTERN CLEARFIELD COUNTY...WITH HEAVIER
AMOUNTS FURTHER WEST LEADING TO FLASH FLOODING IN JEFFERSON COUNTY
THIS EVENING. WILL HAVE TO WATCH CLOSELY OVERNIGHT...BUT FOR THE
MEANTIME...ACTIVITY HAS SHOWN A GREATER PROPENSITY TO BE PROGRESSIVE
THE LAST HOUR OR SO...WITH THE TRAINING THAT WAS EVIDENT EARLIER
OVER THE EASTERN PORTION OF PBZS COUNTY WARNING AREA (JEFFERSON
CO.) MOVING EAST ALONG WITH A VERY WELL DEFINED GUST FRONT JUST
SOUTHEAST OF STATE COLLEGE.
WILL NEED TO UPDATE FORECAST AROUND 10 PM FOR SEVERE THUNDERSTORM
WATCH 390 EXPIRATION...OTHERWISE CURRENT FORECAST LOOKING GOOD.
WILL DO AN INITIAL UPDATE TO REMOVE BOX 388.
DEVOIR
--------------------
PREVIOUS AFD FOLLOWS:
...THREAT FOR HEAVY RAINS IN SOUTHERN PENNSYLVANIA....
CURRENTLY...THUNDERSTORMS ARE LIKELY TO DEVELOP THIS AFTERNOON OVER
S-CENTRAL AND SE PENNSYLVANIA...AHEAD OF A DEVELOPING WEAK LEE SIDE
TROUGH. THIS AREA HAS THE HIGHEST CAPE VALUES...SO WHATEVER DEVELOPS
WILL BUILD QUICKLY. WIND FIELDS ARE A BIT WEAKER OVER THIS
AREA...BUT WITH TREMENDOUS CAPES...STILL LOOKING AT POTENTIAL FOR
HIGH WINDS AND HAIL. OTHER AREA OF CONCERN IS ACROSS NW MTNS AS LL
CONVERGENCE INCREASING DUE TO WK LAKE BREEZE BOUNDARY AND INCOMING
FRONT. IN THE NORTHWEST...THE WIND FIELD IS EVEN STRONGER...SO WOULD
EXPECT HIGH WIND THREAT WITH ANY CELLS THAT POP IN THIS AREA.
AS FRONT SLOWLY SAGS SOUTHWARD INTO AND ACROSS CENTRAL
PENNSYLVANIA...EXPECT OCCASIONAL SHOWERS AND TSTMS OVERNIGHT. SOME
OF THESE STORMS MAY BE CAPABLE OF PRODUCING 1-2 INCHES OF RAINFALL
IN AN HOUR...BASED ON ANOMALOUSLY HIGH PRECIPITABLE WATER VALUES.
ANY TSTMS THIS EVENING COULD STILL BE SEVERE...BUT HEAVY RAIN
BECOMES THE MAIN THREAT AFTER MIDNIGHT.
LATEST MODEL RUNS CONTINUE TREND OF SLOWING SOUTHWARD PROGRESS OF
FRONT. WITH HIGH PWATS STILL IN PLACE...ANOMALOUS LOW-LEVEL EASTERLY
FLOW OVER EASTERN PENNSYLVANIA AND POINTS EAST...AND THE ENHANCED
UPPER LEVEL DIVERGENCE AHEAD OF APPROACHING MID LEVEL
TROUGH...CONDITIONS WILL BE RIPE FOR HEAVY SHOWERS AND TSTMS. THE
TSTMS SHOULD BE ELEVATED IN NATURE...AND WOULD NOT BE TOO CONCERNED
WITH SEVERE SINCE LOW LEVEL STABILITY ON THE RISE. HOWEVER...AS
WINDS IN THE LOWER/MID LEVELS BECOME WEAK...ANY STORMS WOULD LIKELY
BE SLOW-MOVING AND MAY TRAIN ACROSS SOME AREAS...MAINLY ACROSS
SOUTHERN WESTERN PORTIONS OF CWA FOR LATER THIS EVENING AND EARLY
THURSDAY. BEST FOCUS FOR HVY RAIN SHOULD SHIFT EASTWARD DURING THE
DAY THURSDAY AND THE POTENTIAL FOR HEAVY RAINS INCREASES FOR THE
LOWER SUSQUEHANNA VALLEY THURSDAY AFTERNOON AND THURSDAY NIGHT.
ADDITIONALLY...MOIST LOW LEVEL UPSLOPE FLOW WILL BE KEY PLAYER.
AS MID/UPPER LEVEL TROUGH FINALLY MOVES E ACROSS THE AREA...EXPECT
PRECIP TO SLOWLY END FROM W TO E LATE THU NIGHT AND EARLY
FRIDAY...WITH GRADUAL CLEARING TREND ON FRI.
FOR EXTEND...CWA SHOULD FINALLY DRY OUT AS UPPER LEVEL TROUGH MOVES
OFFSHORE...AND RIDGE BUILDS IN FROM THE WEST. NEXT WX MAKER WOULD BE
COLD FRONT APPROACHING FROM THE WEST...WHICH MODELS HAVE BEEN
SLOWING DOWN WITH EACH RUN. WILL ADD MENTION OF SOME SHOWERS LATE
MON...AND CONT THROUGH WED ALONG WITH RATHER WARM AND HUMID
CONDITIONS IN S FLOW AHEAD OF SYSTEM.
.CTP...FLOOD WATCH MOST OF WESTERN AND NORTH CENTRAL PA.
ALSO STATEMENT FOR POTENTIAL FLOODING FOR THU SE PORTION
KLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
406 PM EDT WED JUN 5 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0544 PM 13 S BRADFORD PA .75 INCH HAIL
06/04/02 MCKEAN REPORTED BY LAW
ENFORCEMENT
0630 PM CLEARFIELD PA FLOOD
06/04/02 CLEARFIELD MINOR FLOODING OF ROADS
LIGHTNING STRIKES CAUSING
STRUCTURE FIRES. REPORTED
BY LAW ENFORCEMENTPAZ012-017>019-024>028-033>037-041-042-045-046-049>053-056>059- 063>065-060200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 437 PM EDT WED JUN 5 2002 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1000 PM EDT WEDNESDAY EVENING FOR THE FOLLOWING COUNTIES IN CENTRAL PENNSYLVANIA... MONTOUR...YORK...SOMERSET...FRANKLIN...CUMBERLAND...BEDFORD... LEBANON...DAUPHIN...PERRY...JUNIATA...HUNTINGDON...BLAIR...MIFFLIN... SNYDER...SCHUYLKILL...SOUTHERN CENTRE...SOUTHERN CLINTON...TIOGA... NORTHERN LYCOMING...FULTON...NORTHUMBERLAND...CLEARFIELD...NORTHERN CENTRE...SOUTHERN LYCOMING...COLUMBIA...CAMBRIA...ADAMS...NORTHERN CLINTON...SULLIVAN AND UNION. A VERY WARM AND UNSTABLE AIR MASS EXISTS THIS EVENING OVER EASTERN PENNSYLVANIA...AHEAD OF A COLD FRONT WHICH IS MOVING INTO THE OHIO VALLEY. THUNDERSTORMS WILL FORM IN THIS AREA DURING THE EVENING HOURS. LARGE HAIL AND DAMAGING WINDS GUSTS ARE POSSIBLE WITH THE STRONGER STORMS...AS WELL AS TORRENTIAL RAINFALL. REMEMBER THAT A SEVERE THUNDERSTORM WATCH MEANS THAT SEVERE WEATHER IS POSSIBLE IN AND CLOSE TO THE WATCH AREA. BE PREPARED FOR WIND GUSTS 58 MPH OR STRONGER AND HAIL THREE-QUARTERS OF AN INCH AND LARGER. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS FROM YOUR NATIONAL WEATHER SERVICE. DEVOIR
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
638 PM EDT WED JUN 5 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0400 PM YOUNGSVILLE PA
06/05/02 WARREN TREES AND WIRES
DOWNREPORTED BY LAW
ENFORCEMENT
0455 PM POTTERS MILLS PA
06/05/02 CENTRE TREES AND WIRES DOWN
REPORTED BY SPOTTERS
0500 PM WEST DECATUR PA
06/05/02 CLEARFIELD TREES AND WIRES DOWN
REPORTED BY SPOTTERS
0520 PM SALONA PA
06/05/02 CLINTON TREES AND WIRES DOWN
REPORTED BY SPOTTERS
0545 PM PHILIPSBURG PA
06/05/02 CENTRE TREES AND WIRES DOWN
0550 PM WAYNESBORO PA
06/05/02 FRANKILN TREES AND WIRES DOWN
0553 PM WILLIAMSPORT PA 1.00 INCH HAIL
06/05/02 LYCOMING
0555 PM NEWBERRY PA .75 INCH HAIL
06/05/02 LYCOMING
0600 PM WILLIAMSPORT PA
06/05/02 LYCOMING WIDESPREAD TREES/WIRES
DOWN
0615 PM KANE PA
06/05/02 MCKEAN TREES/WIRES DOWNREPORTED
BY LAW ENFORCEMENT
0600 PM WARREN PA FLOOD
06/05/02 WARREN MUD/ROCK SLIDE S OF RTE 62
AND RTE 6 JCT - ROAD CLOSEDPAZ004>006-010-011-017-024-033-060200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 905 PM EDT WED JUN 5 2002 ...SEVERE THUNDERSTORM WATCH NUMBER 388 HAS EXPIRED... ...A FLOOD WATCH REMAINS IN EFFECT FOR THE AFFECTED AREA OVERNIGHT... THE SEVERE THUNDERSTORM WATCH WHICH HAD BEEN IN EFFECT UNTIL 900 PM EDT FOR THE WESTERN THIRD OF PENNSYLVANIA HAS EXPIRED. WHILE SEVERE WEATHER IS NO LONGER EXPECTED...FLOODING IS STILL A THREAT FOR THE OVERNIGHT AS SEVERAL MORE WAVES OF SHOWERS AND THUNDERSTORMS TRACK ACROSS THE REGION. FOR THIS REASON...A FLOOD WATCH REMAINS IN EFFECT INTO THURSDAY MORNING FOR ALL OF WEST CENTRAL AND MOST OF NORTHWEST PENNSYLVANIA. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS FROM YOUR NATIONAL WEATHER SERVICE. DEVOIR
The Binghamton radar (KBGM), 84 km away, was scanning. The volume nearest the first event began at 01:38 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees were reported down in Dushore.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2002Every state in 2002This day in weather historyWarnings in Pennsylvania, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5294638.